Alert archive / Florida / Flash Flood Warnings in 1996
Flash Flood Warning 13, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Aug 29, 1996, 10:15 PM EDT for Columbia County, Suwannee County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 1996, 10:15 PM EDT (02:15 UTC)
- Expired
- Aug 30, 1996, 1:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Columbia County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 2.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1335 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 300229 FFWJAX FLC023-121-300515- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1015 PM EDT THU AUG 29 1996 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 115 AM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS S... IN NORTH FLORIDA ...COLUMBIA COUNTY...SUWANNEE COUNTY AT 1023 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NORTHERN SUWANNEE COUNTY DOWN TO CENTRAL AND SOUTHERN COLUMBIA COUNTY. THESE THUNDERSTORMS HAVE MOVED LITTLE OVER THE PAST SEVERAL HOURS. THESE STORMS CONTINUE TO PRODUCE TORRENTIAL RAINFALL WITH SOME AREAS RECEIVING OVER THREE INCHES OF RAIN PER HOUR. RESIDENTS SHOULD EXPECT ADDITIONAL RAINFALL OF TWO TO FOUR INCHES THROUGH MIDNIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. KUYPER/DALESSANDRO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 8:06 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 29, 8:06 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 800 PM EDT THU AUG 29 1996 SHWR ACTVTY TO THE W CONTS TO MOV TWDS THE E W/ ACTVTY CONTG TO DIE-OFF DUE IN PART TO LACK OF DIRNUAL HEATING. WILL NEED TO KEEP SHWR ACTVTY IN THE FCST FOR WRN SECTIONS OF FL CWA W/ LTL SHWR ACTVTY XPCD OVR NE AND S GA COS. ALL MDLS CONTG TO INDC AREAS OF PTCHY FOG OVR THE AREA THRU AM HRS AND HAVE GONE WITH THIS IDEA IN THE AVIATION PACKAGE. K. KUYPER
Nearby
Flash Flood Warnings in Florida, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.